By Topic

Two noncentral chi-square generalizations

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Shnidman, D.A. ; Lincoln Lab., MIT, Lexington, MA, USA

Generalizations of two known noncentral chi-square results are presented. The first generalization concerns extending the expression for the probability that one (first-order) Ricean random variable exceeds another to the expression that one nth-order Ricean random variable exceeds another nth-order Ricean random variable. This latter result is shown to be equivalent to the probability of one noncentral chi-square random variable with 2n degrees of freedom exceeding another. The form of the resulting expression is such that it can easily be evaluated by a recurrence relation. The second generalization deals with the fact that the noncentral chi-square distribution function, with d degrees of freedom, differs from the complementary probability of detection, 1-PN(X, Y), only in that the latter is restricted to even degrees of freedom. We can expand the techniques and expressions developed for the robust, efficient, and accurate calculation of the P N(X, Y), or equivalently, the generalized Marcum (1960) Q-function, to the calculation of the noncentral chi-square distribution function and its complement

Published in:

Information Theory, IEEE Transactions on  (Volume:42 ,  Issue: 1 )